Alert archive / Wyoming / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 2, 2008, 10:49 AM MDT. It took effect at Aug 2, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2008, 10:49 AM MDT (16:49 UTC)
- In effect from
- Aug 2, 2008, 12:00 PM MDT
- Expired
- Aug 2, 2008, 7:48 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 021649 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1049 AM MDT SAT AUG 2 2008 ...HOT...DRY AND BREEZY CONDITIONS WILL PREVAIL ACROSS PORTIONS OF SOUTHEAST WYOMING THROUGH EARLY EVENING TODAY... .SOUTHWEST FLOW ALOFT AND AN ADEQUATE SURFACE PRESSURE GRADIENT WILL PRODUCE BREEZY SOUTHWEST WINDS TODAY AND EARLY THIS EVENING. IT WILL BE DRY...HOT AND BREEZY THROUGH 9 PM THIS EVENING. WYZ293-294-030300- /O.NEW.KCYS.FW.W.0007.080802T1800Z-080803T0300Z/ NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 1049 AM MDT SAT AUG 2 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. HIGH TEMPERATURES TODAY WILL BE WELL ABOVE NORMAL. WITH LOW DEWPOINTS ...SOUTHWEST WINDS GUSTING UP TO 35 MPH AND LOW RELATIVE HUMIDITIES... CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL THROUGH THE EARLY EVENING HOURS. THESE WEATHER CONDITIONS ALONG WITH THE DRY GRASSES AND OTHER FINE FUELS WILL PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RUBIN
1 follow-up statement
000 WWUS85 KCYS 030148 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 748 PM MDT SAT AUG 2 2008 WYZ293-294-030300- /O.CAN.KCYS.FW.W.0007.000000T0000Z-080803T0300Z/ NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 748 PM MDT SAT AUG 2 2008 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE RISEN TO ABOVE CRITICAL VALUES THIS EVENING...THUS THE RED FLAG WARNING HAS BEEN CANCELED. $$ SOWKO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 2, 2:32 AM MDT, 8 hours 17 minutes earlier.
Area forecast discussion, Aug 2, 2:32 AM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 232 AM MDT SAT AUG 2 2008 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... ANOTHER COUPLE OF HOT DAYS EXPECTED ACROSS THE CWA TODAY THROUGH SUNDAY THOUGH MAYBE NOT QUITE AS HOT AS FRIDAY AS UPPER HIGH BEGINS TO WEAKEN AND SHIFT SOUTH A BIT. SOME RECORD OR NEAR RECORD HIGHS STILL POSSIBLE TODAY AS TEMPERATURES OUTSIDE OF THE MOUNTAINS RISE INTO THE 90S TO AROUND 100 DEGREES...WARMEST OVER THE PANHANDLE. ISOLATED MAINLY LATE DAY TSTRMS WILL BE POSSIBLE TODAY AS SOME MOISTURE AND INSTABILITY WILL EXIST ESPECIALLY EAST OF THE MTNS BUT AGAIN WARM MID LEVEL TEMPS WILL BE SOME HINDRANCE. SUNDAY LOOKING QUITE WARM AGAIN BUT A LITTLE COOLER AS NORTHERN PERIPHERY OF UPPER HIGH FLATTENS SOME OVER THE CWA IN RESPONSE TO UPPER LOW TRAVERSING ACROSS CENTRAL CANADA ...ALLOWING HEIGHTS OVER THE CWA TO DECREASE A BIT. SFC COOL FRONT MAY ALSO EDGE INTO THE NRN CWA SUNDAY NIGHT AS SFC PUSH OF COOLER AIR SINKS OUT OF SW CANADA BEHIND UPPER LOW. A BIT BETTER CHANCE FOR CONVECTION SUNDAY AFTERNOON AND EVENING AS WELL AS MOISTURE INCREASES A BIT AND CAPPING WEAKENS. .LONG TERM...MONDAY THROUGH FRIDAY... EARLY IN THE MEDIUM RANGE PERIOD THE UPPER LEVEL TROUGH WILL BE OVER NORTHERN MANITOBA AND HUDSON BAY...BUT EFFECTS FROM THE TROUGH WILL GRADUALLY BE FELT FARTHER SOUTH AND EVEN INTO THE FORECAST AREA BY LATE IN THE DAY MONDAY. THE LAST FEW MODEL RUNS HAVE BEEN DECREASING THE STRENGTH OF THE COOLER AIR MASS THAT WAS FORECAST TO MOVE SOUTH ACROSS THE AREA. PREVIOUS RUNS WERE INDICATING A DROP TO BELOW NORMAL TEMPERATURES FOR TUESDAY AND WEDNESDAY...BUT NOW ARE TRENDING TOWARD COOLER BUT STILL SLIGHTLY ABOVE NORMAL VALUES. PRECIPITATION CHANCES STILL APPEAR TO BE BEST FOR TUESDAY BEHIND THE FRONTAL PASSAGE WHICH WILL LIKELY BE LATE IN THE DAY MONDAY. WILL CONTINUE TO MENTION SLIGHTLY BETTER THAN CLIMATOLOGICAL CHANCES FOR PRECIPITATION FOR COORDINATION. THURSDAY INTO FRIDAY THE UPPER LEVEL RIDGE WILL CONTINUE TO BE WEAKENED WITH SLIGHT HEIGHT FALLS ACROSS THE INTER-MOUNTAIN WEST. THIS WILL MAINLY BE DUE TO ANOTHER UPPER LOW STRENGTHENING ALONG THE BRITISH COLUMBIA COAST...AND WILL RESULT IN MORE OF THE SAME SLIGHTLY ABOVE NORMAL TEMPERATURES. WITH THE SURFACE FRONTAL BOUNDARY REMAINING ALONG THE FRONT RANGE LATE IN THE PERIOD...GOOD LOW LEVEL MOISTURE SHOULD BE PRESENT EAST OF THE LARAMIE RANGE AND THEREFORE WILL HAVE TO KEEP THE BEST CHANCES FOR THUNDERSTORMS IN THOSE AREAS. MID LEVEL MOISTURE APPEARS SUFFICIENT THURSDAY AND FRIDAY TO KEEP AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE HIGHER TERRAIN AREAS AS WELL. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED THROUGH TONIGHT THOUGH SOME LOW CLOUDS POSSIBLE EARLY THIS MORNING OVER THE SRN PANHANDLE. ISOLD LATE DAY THUNDERSTORMS POSSIBLE TODAY OVER MUCH OF THE AREA. && .FIRE WEATHER... SIMILAR CONDITIONS TO FRIDAY EXPECTED ACROSS THE CWA WITH HOT TEMPERATURES AND LOW RHS...WITH LOWEST RHS OVER THE WESTERN DISTRICTS THIS AFTERNOON. SOME GUSTY WINDS AT TIMES OVER THIS AREA THIS AFTERNOON BUT OVERALL SPEEDS LOOK TO REMAIN GENERALLY BELOW CRITICAL LEVELS THUS WILL HOLD OFF ON ANY HILITES AT THIS TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM...SJC
Hazardous weather outlook, Aug 2, 9:55 AM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 955 AM MDT SAT AUG 2 2008 NEZ001>003-019>021-054-055-WYZ059>070-031045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 955 AM MDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...WITH A 10 TO 30 PERCENT AREAL COVERAGE...WILL OCCUR THIS AFTERNOON THROUGH 9 PM THIS EVENING. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG A SURFACE TROUGH CONVERGENCE AXIS WHICH WILL STRETCH ALONG THE WYOMING AND NEBRASKA STATE LINE...AND ALONG ANOTHER SURFACE CONVERGENCE AXIS FROM DOUGLAS WYOMING TO ALLIANCE NEBRASKA. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE BRIEF WIND GUSTS UP TO 60 MPH. THUNDERSTORM MOVEMENT WILL BE NORTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORM ACTIVITY OBSERVED LATE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
Nearby
Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.